Nebraska, 2018Winter Weather in Nebraska, February 1 to 5, 2018
February 1 to 5, 2018 · NWS OAX · 7 events in 6 counties and zones
An upper level weather system moved across eastern Nebraska and produced a fairly narrow band of moderate snowfall on February of 1 to 5 inches of snow from Saline and Seward Counties in Nebraska to Harrison County and Pottawattamie Counties in Iowa. 7 inches at 68th and Dodge in Omaha, 3 inches west of Oakland, 4 inches at Scribner, NE , and 5 inches southwest of Dunlap, IA.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level weather system moved across eastern Nebraska and produced a fairly narrow band of moderate snowfall on February of 1 to 5 inches of snow from Saline and Seward Counties in Nebraska to Harrison County and Pottawattamie Counties in Iowa. The heaviest amounts included 2.7 inches at 68th and Dodge in Omaha, 3 inches west of Oakland, 4 inches at Scribner, NE , and 5 inches southwest of Dunlap, IA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 1, 5:31 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 1, 5:31 AM CST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
531 AM CST Thu Feb 1 2018
.SHORT TERM...(Today through Saturday)
Issued at 312 AM CST Thu Feb 1 2018
Strong cold air advection continues to take hold this morning
as Arctic air drops through the Northern Plains associated with
broad upper-level trough pushing through the Upper Midwest.
Temperatures are not expected to recover much, if at all today,
with readings in the mid to upper teens in the north to lower to
mid 20s south. Combined with gusty northwest winds, wind chill
values today will likely remain in the negative single digits in
the north to single digits and teens in our south.
By 06z, a forecast 1037mb surface ridge axis will extend along
the mid- Missouri river valley which should drop ambient
temperatures into the single digits Friday morning . Mild return
southerly flow quickly develops early Friday which should help
temperatures mix into the 30s for highs.
The remainder of the forecast remains dominated by northwesterly
flow aloft bringing a few chances for light precipitation. A few
flurries are possible Friday night but the next chance for
measurable precipitation will be Saturday afternoon and evening as
mid-level frontogenetic forcing dips south. Some of this will
fall as rain south of I-80, but should quickly change over to a
ra/sn mix before becoming all snow Saturday evening. Model blend
snowfall totals produce less than a half inch for this particular
event.
.LONG TERM...(Saturday night through Wednesday)
Issued at 312 AM CST Thu Feb 1 2018
The next chance for measurable precipitation will be Sunday
morning into Sunday afternoon as a fast-moving upper impulse
drops through the High Plains with the better forcing just
skirting the western CWA. Model blend forecast snowfall totals
from 06z/Sun to 18z/Sun are around a half inch to an inch in most
places with a max of about 1.5" in our far northwestern counties.
Additional rounds of accumulating precipitation are forecast
Monday into Tuesday with the 00z ECMWF keeping the bulk of QPF
across our far northern counties. Placement with the 00z GFS would
give the forecast area more widespread precipitation. With
placement differences, will lean toward a blended solution of pops
across the forecast area.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 524 AM CST Thu Feb 1 2018
Generally VFR conditions with some patchy MVFR ceilings with
flurries, however mainly a wind forecast for today. North winds 15
to 20kts this morning with gusts 20 to 30kts. As the surface high
builds south, winds will decrease to below 15kts, then 10kts or
less this evening.
Warm air advection increases tonight and look for mid clouds to
thicken Friday morning. The low level jet increases after the end
of this TAF period, thus some flurries or light snow possible
with this pattern and will pass on to the next shift.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
SHORT TERM...Kern
LONG TERM...Kern
AVIATION...Zapotocny
Hazardous weather outlook, Feb 1, 3:37 AM CST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
337 AM CST Thu Feb 1 2018
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-012345-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
337 AM CST Thu Feb 1 2018
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There are several chances for light snow during the time period
including Saturday, Sunday and Monday.
Wind chills around -10 to -15 are possible across northeast
Nebraska Sunday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
Winter Weather, Saline
- When
- February 1, 10:00 AM CST to 6:00 PM CST
- Where
- Saline forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
A measurement of 1.1 inches of snow occurred at Western.
Winter Weather, Dodge
- When
- February 5, 6:00 AM CST to 6:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- Public
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
A person measured 4 inches of snow at Scribner.
Winter Weather, Douglas
- When
- February 5, 8:00 AM CST to 9:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Public
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
There was 2.7 inches of snow reported at 62nd Street and Dodge in Omaha.
Winter Weather, Dodge
- When
- February 5, 8:00 AM CST to 5:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
There was a report of 2 inches of snow.
Winter Weather, Sarpy
- When
- February 5, 9:00 AM CST to 1:00 PM CST
- Where
- Sarpy forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
A CO-OP observer measured 1.5 inches of snow 4 miles east-northeast of Gretna and 1.5 inches of snow at Offutt Air Force Base.
Winter Weather, Lancaster
- When
- February 5, 9:00 AM CST to 6:00 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
One inch of snow was reported at Waverly.
Winter Weather, Seward
- When
- February 5, 9:00 AM CST to 6:00 PM CST
- Where
- Seward forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
There was a report of 1 inch of snow at Garland and 1.6 inches of snow 5 miles north-northeast of Garland.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, February 1 to 28, 201848 events
- Drought in New Mexico, February 1 to 28, 201839 events
- Flash Flood and Heavy Rain in Hawaii, February 1 to 6, 201823 events
- Drought in Florida, February 1 to 13, 201820 events
- Drought in Oklahoma, February 1 to 28, 201818 events
- Drought in Texas, February 1 to 21, 201817 events
- Drought in Alabama, February 1 to 13, 201817 events
- Drought in Louisiana, February 1 to 14, 201816 events
- Drought in Kansas, February 1 to 28, 201815 events
- Drought in Georgia, February 1 to 6, 201810 events
- Drought in Montana, February 1 to 28, 201810 events
- Heavy Snow and Winter Weather in West Virginia, February 1 to 2, 201810 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 742382, 742380, 742373, 742376, 742378, 742384, 742385.